Help My doctor cut me off

Discussion in 'Fibromyalgia Main Forum' started by gtpgirl, Aug 12, 2008.

  1. gtpgirl

    gtpgirl New Member

    Hi, I haven't posted for awhile, but I need some help. About 10 days ago I went in for an appointment with my doctor. I told him that I'ld been doing worse this summer and wondered if there was something else to try. He decicded to up my dose on the Cymbaltra that I was taking. When we (my husband had taken me) got to the pharmacy, they had to call him because I was already on the highest dose you can take. So, that was cancelled. Then last Thursday I called the office to tell them my Fentynal patch needed filling,by Mon. or so. I called the next day, several times, and finally his nurse called back and said it wouldn't be filled till this Thursday. I have been on a 60 to 72 hour schedule because I have problems with them staying on. It has been this way for about a year and half. I asked her to have him call me and she said she would give him the message. He never called, I called back Saturday, and Monday, now again today. I have to wait till tonight to see if he calls back. I have had my last patch on for 3 days now. I don't know what to do if he doesn't call and get me this perscription. Also, my pain pills need refilling by Thursday. Sorry this is so long.

  2. fisher1949

    fisher1949 New Member

    There has been a lot of concern about the fentynal patches recently. They can kill you depending on how many you use and what other meds you are on.
    Some of your meds are probably controlled and the doctor is reviewed on how much he prescribes.
  3. gtpgirl

    gtpgirl New Member

    But, I'd been taking them regulary for 1 1/2 years. Now, out of the blue he decided to change it and didn't even tell me about it. I read in the insert not to stop taking them without talking to your doctor first. I'm worried about any problems occuring now.

  4. homesheba

    homesheba New Member

    that is what i am always scared will happen to me!!!
    i sure pray by now that all is ok with you.
    i also have had to go thru withdrawels
    while waiting for them to see me. it was alful- the crawlie feeling and all that.
    like i dont mean anything!!
    i bet they would never go thru
    what they have us go thru!!
    i hate it so much i could scream!!
    i also take the fentanal
    and i never know what this dr
    will decide to do...
  5. gtpgirl

    gtpgirl New Member

    I just don't know why he wouldn't say anything and now wont answer my calls. I also have type 1 diabetes and high blood pressure which are both very high. We've always gotten along so good and I've really liked him as a doctor. I just don't understand. I'm scared.
  6. dragon06

    dragon06 New Member

    The concern about Fentanyl patches has been addressed. The problem was that they used to used a gel between the patch and the skin and if the gel got punctured then it would release too fast. However, they do not use this gel anymore...the patches sit flush against the skin.

    I am sorry to hear that your doctor has done this. I have started with a new doctor and she has already called in one of my prescriptions at a lower dose but my pharmacy managed to call back and get the right dose ordered for...they fought for me basically. Now I have an appointment on Thursday and I am scared that the same thing will happen to me, that she will cut down all my pain meds and I just can't handle that.

    I hope your doctor will get back to you and things will work out. Maybe try having the pharmacy call and have them explaining the problems that would arise from you stopping the drug cold turkey like that.

    Another mother is on Fentanly and used to have problems with the patches sticking on long enough. She would buy these clear patches that she would put over top of the patch and it would hold it in place...I cannot remember what they were called but I think they were made by 3M. You can ask your pharmacist for them.
    [This Message was Edited on 08/12/2008]
  7. Janalynn

    Janalynn New Member

    Regardless of the dangers of the patch or any other meds, you should never be left without - and without a call back!
    I understand your panic, I've been there. It stinks.

    I know that one time last summer I was a pain in the neck at my dr.s office, he called in a prescription wrong and I knew not to fill it cause if I did, I knew my ins. wouldn't refill it at the correct dose - or that's what I thought (can't remember the details)I was in pain, a panic and calling him throughout the day with no return calls. Even when I called after hours, the answer service asked my name and said there's a msg for you to all the office tomorrow. HOW embarassing was that. Too bad, I needed what I needed.
    You make sure you get what you need before you run out. That's dangerous. BUT the good thing is that since he's planning on filling your patch Thurs it sounds like your pain meds can be filled the same day.
    Try to relax - I know it's hard. Can you make it with your pain meds??
  8. Crispangel66

    Crispangel66 New Member

    I don't understand him not calling you back. That is just unprofessional to do something like that. My dr. got fired so I am having trouble finding a dr. like my last one. I am worried. The dr. I started going to referred me to a pain management clinic that doesn't even treat fibro. stupid right.

  9. gtpgirl

    gtpgirl New Member

    Thanks for your replies everyone. It's been 3 1/2 hours since the doctors office closed. No call again from him. I called my pharmisist and they said they will fax him again. Also told me what withdrawal symptoms are and if they get to bad to go to the urgent care or ER. They know what I've been taking for the last couple of years and think the office screwed something up. Still, it does not explain why the doc. hasn't called back.4 buisness days now, plus the weekend.Tomorrow I will call the clinic and ask to speak to one of the other doctors there. Of course, my doc has the day off. I've always liked him so, I wonder if everything is okay with him. Going to have to go lay down now, Thanks everyone.
  10. colorfulcolorado

    colorfulcolorado New Member

    When I live in PA for five years there was a law that a doctor or nurse has to respond to the patient within 24-48 hours. Its called abandonment. Do you have laws like that in your state? Check around. IN the meantime get a new doctor.
  11. tonakay

    tonakay New Member

    I'm sorry you're going through this and sure hope you get some answers today!
  12. jenn_c

    jenn_c New Member

    I am on fentynl- 100mcg. I was having trouble keeping them on this summer because of sweat. I now put on the super adhesive xl bandaides. I put 2 on to make sure it is covered and it then stays put. I hope you have your meds now. Do you take anything else for anxiety besides Cymbalta? I tried that and it did nothing for me. I take Celexa 40mg at night and xanax prn. If you have had a good relationship with your doc , I would schedule an appt. to talk to him. If he still refuses then you'll have to change doctors. Find out about pain managment docs. My doctor (PCP) was not well versed in pain mgt. so I now go to pain mgt. doc and PCP for reg. stuff. I'll keep you inmy prayers.

  13. gtpgirl

    gtpgirl New Member

    Thanks all. I called the clinic this morning. My doctor is off today but they said they would give the message to the doctor who is covering for him today. I have seen him a couple of times so he knows who I am. The girls in the office can't understand why my doc hasn't called me back. I'm almost worried about him. This is so unusual for him.
    Jenn, what kind of bandaids is it that you use?
    Thanks for your prayers. I have to go lay down again.
  14. lilypad08

    lilypad08 New Member

    This is not right at all that your Dr. hasn't contacted you at All for all this time! I would let his "girls" know that I am starting to go through w/d's and demand to speak with the doctor on call before the day is over. There is no excuse for Rx'ing a strong narcotic medication and then not refilling it on time. NONE! I have trouble keeping them on (the patches) also and the poster above mention the clear waterproof adhesive pads that go over the patches. Expensive 6.99 for 5 but definitely worth it. You call you Dr.s office and stick up for yourself. Just my two cents but this has happened to me before and I was LIVID. Never happened again
  15. gtpgirl

    gtpgirl New Member

    Just called my doctors office and they said the doctor covering for him has ok'd the RX. It just has to be printedout and have him sign it. Now to find someone to go and pick it up. I think I feel a little better just knowing it's been approved.

  16. jewels920

    jewels920 New Member

    has FM, like me. I use very little hydrocodone compared to what she's taking but she has many more medical problems in addition to the FM.

    It's not her Doctor that's the problem--it's her PHARMACIST! The Doctor writes her valid prescriptions and the pharmacist was filling them for awhile--with a lecture on the perils of narcotic pain medication--and now he's refusing!

    Keep in mind, this is my sweet, 71 year old mom, who is getting prescriptions from ONE Doctor only--she's not trying to get multiple prescriptions for narcotics from multiple doctors...and the pharmacist won't fill them. She uses lidicane (sp?) pain patches and even the Doctor said that people who are willing to use pain patches and topical applications are obviously not trying to abuse narcotics--they just want to control the pain!

    She'll find another pharmacist with no problem. It's just the gall of the pharmacist taking it upon himself to decide what's best for my mother's health.

    Makes me want to throw things.


  17. gtpgirl

    gtpgirl New Member

    I'll go ahead and throw something with you. Just not to hard.